MAUDE Adverse Event Report: AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF

AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF
Lot Number LB1553214
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Impaired Healing (2378); Numbness (2415)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The production lot consisted of (b)(4) devices, and according to the device lot history record, all devices released for distribution met the final inspection specifications and sterilization requirements.The identified non-conformances were determined not to have contributed to the occurrence in question.
 
Event or Problem Description
The patient reported a complete loss of sensation on the left side of their hand three weeks following a prc surgery, which occurred prior to the implantation of the axoguard ha+.Upon further examination, the patient was diagnosed with median nerve entrapment associated with carpal tunnel syndrome.The axoguard ha+ was subsequently implanted during a carpal tunnel surgery approximately 2.5 months ago, with the specific date recorded as (b)(6) 2025.After the carpal tunnel and axoguard ha+ implantation procedure, the surgical wound experienced challenges in healing effectively for a period of about three weeks.Ultimately, the device was explanted during a revision surgery at an unspecified date thereafter.The revision surgery likely involved the removal of part or all of the axoguard ha+ implant.During this procedure, the surgeon utilized a tourniquet on the affected arm and re-closed the wound.Since the revision, the patient has reported ongoing and progressively worsening numbness in the hand, which has resulted in muscle atrophy and significant scarring around the surgical site.The patient has indicated that, despite local wound care support and the use of steri-strips, the wound took nearly a month to close following the revision.Based on information provided by the surgeon, as well as thorough due diligence and lot analysis, it is noted that the patient had undergone various treatments prior to the axoguard ha+ application, and had previously experienced issues.The patient also attempted self-wound care in earlier surgeries, as well as following the revision surgery.Importantly, lot analysis results indicated that the device was manufactured in accordance with specifications, and there have been no other complaints associated with this particular lot.Collectively, this evidence suggests that the observed outcomes are unlikely to be related to the axoguard ha+ nerve protector, and there have been no indications of allergic reactions or foreign body responses to the porcine material used.At this time, the surgeon has expressed uncertainty regarding the management of the patient's condition and has recommended a consultation with a neurologist for further evaluation.

Brand Name
AXOGUARD HA+ NERVE PROTECTOR
Common Device Name
NERVE CUFF
Manufacturer (Section D)
AXOGEN CORPORATION
tampa heights 111 w oak ave
tampa 33602
Manufacturer (Section G)
AXOGEN CORPORATION BURLESON
300 boone rd ste a3
burleson TX 76028
Manufacturer Contact
shravani shastry
tampa heights 111 w oak ave
tampa, FL 33602
MDR Report Key22663082
Report Number3017860045-2025-00006
Device Sequence Number18004498
Product Code JXI
UDI-Device Identifier10850828007128
UDI-Public10850828007128
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Lot NumberLB1553214
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown